Posted by bipolarized on October 21, 2007, at 16:55:33
In reply to Re: Cyclothymia + mood stabilizers, posted by beachbum on October 19, 2007, at 10:37:53
wow sounds like everyone has had varying results w/ all the various meds out there.
my update is that after being put on neurontin for 2 weeks I became suicidal. Then switched onto Depakene, still suicidally depressed (which I wasn't before seeking help--I'd only been mildly annoyed with my tendency to talk to much and feel all melencholy and infinite sadness).....
So, after this solid month of suicidal-ness from meds. I stopped all of them, my doc couldn't explain the reaction except to say that some people have paradoxical reactions. I decided to switch my insurance since I felt that this guy was incompetant.
Then a few weeks after that I get a letter in the mail telling me that that doc was retiring. Just my luck to end up with a pill prescribing weirdo lame-*ss pscyhiatrist after my 1st ever curiousness about whether my occaisional talky moods were an issue.
Anyway, a month after this trauma of meds induced suicidality, I was OK relatively. Though, I think due to the trauma of having experienced that DEEP of a depression caused me to still have lingering suicidal-type thoughts on occaision.
A little over 2 weeks ago I decided to start taking one Wellbutrin per day (left over from when I tried to quit smoking) just until I see my new insurance docs to figure this all out.
My friends assure me I'm not bipolar, but then again they might all be bipolar so who knows. We're all a bunch of ex-junkie punk rock gen-X neo-adult weirdos.....so who knows. All I know is I'm good at my job (teacher) and pay my bills. And if I occaisionally avoid people or talk to much, it's annoying but not nuts.
I'll still consider the opinion of the next doc I see but I'm never again allowing someone to prescribe a med for me on a first visit.
Personally I think the whole world is a little wacky, and if you don't naturally become psychotic or become suicidal then you shouldn't be considered mental.